Kansas, 2009

Flood and Hail in Kansas, June 11 to 12, 2009

June 11 to 12, 2009 · NWS DDC · 50 events in 15 counties and zones

Severe thunderstorms moved out of eastern Colorado late in the evening and several of these storms were significant supercell storms. One supercell in particular started near Pueblo Colorado during the late afternoon on the 11th and ended up south of Dodge City by sunrise on the 12th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$850,000
Crop damage
$1.0 million
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Severe thunderstorms moved out of eastern Colorado late in the evening and several of these storms were significant supercell storms. One supercell in particular started near Pueblo Colorado during the late afternoon on the 11th and ended up south of Dodge City by sunrise on the 12th. Large hail and damaging winds destroyed crops and caused significant property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 1:46 PM MST, 7 hours 1 minute earlier.

Area forecast discussion, Jun 11, 1:46 PM MST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU JUN 11 2009

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES AND THE
POTENTIAL FOR AN MCS TONIGHT.

UPPER AIR ANALYSIS FROM 12Z SHOWED A SHORTWAVE TROUGH OVER THE
DESERT SOUTHWEST. AN 80 KNOT JET AT 250 MB WAS OVER SOUTHERN
CALIFORNIA AND WESTERN ARIZONA. WATER VAPOR LOOPS SHOW THESE
FEATURES HEADING TOWARD THE CENTRAL HIGH PLAINS AS THE DAY GOES
ON. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS WORKING EAST
THROUGH THE COLORADO MOUNTAINS THIS MORNING AND EARLY AFTERNOON
AND RADAR SHOWS THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY
FROM NORTHEAST OF DENVER TO NEAR PUEBLO.

THERE WERE SOME DIFFERENCES IN THE NAM/GFS MODEL SOLUTIONS REGARDING
THE EVOLUTION OF TONIGHTS THUNDERSTORMS. THE GFS SHOWS THE BULK OF
THE QPF STAYING UP OVER NEBRASKA AND FAR NORTHERN KANSAS TONIGHT.
THERE IS A CLUSTER OF STORMS DEVELOPING OVER WYOMING WHICH WILL
LIKELY FOLLOW THE GFS QPF FORECAST. THE NAM SHOWS AN MCS TRACKING
FROM THE PALMER DIVIDE OUT ACROSS WESTERN KANSAS LATER TONIGHT.
MSAS SHOWING A LOW LEVEL THETA-E AXIS FROM WESTERN KANSAS INTO
NORTHEAST COLORADO. THINK THAT AS THE NORTHEAST COLORADO CONVECTION
BECOMES MORE ORGANIZED AND STARTS MOVING OUT...IT WILL FOLLOW THIS
AXIS. HAVE RAISED POPS INTO THE LIKELY CATEGORY OVERNIGHT ACROSS
THE NORTHERN 2/3DS OF THE CWA WITH THAT IN MIND.

THE NAM HAS THE PRECIP MOVING THROUGH OUR EASTERN CWA BY 12Z FRIDAY.
THIS MAY BE A LITTLE SLOW GIVEN THE CURRENT SETUP SO WILL HAVE POPS
DIMINISHING FAIRLY QUICKLY BY MORNING.

ON FRIDAY MID LEVEL RIDGING BECOMES MORE ESTABLISHED OVER THE CENTRAL
HIGH PLAINS AS THE CURRENT WAVE MOVES OUT AND ANOTHER STRONG WAVE
DIGS INTO THE DESERT SOUTHWEST. THERE WILL STILL BE PLENTY OF LOW
LEVEL MOISTURE AROUND THE REGION AND AN EASTERLY UPSLOPE FLOW
COMPONENT. THINK THE MOST LIKELY SCENARIO FOR THUNDERSTORMS WILL
BE DEVELOPMENT ALONG THE FRONT RANGE IN THE AFTERNOON AND EVENING
AND MOVING OUT OVERNIGHT. THERE IS OBVIOUSLY MORE UNCERTAINTY WITH
THIS AND POPS WILL BE MORE BROADBRUSED AND LOWER. WILL CONTINUE
THE SLIGHT CHANCE POPS INTO SATURDAY MORNING AS THE MODELS SHOW
SOME PRECIP LINGERING AROUND PAST 12Z.

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING AN UPPER LEVEL
TROUGH OF LOW PRESSURE BUILDING IN ACROSS THE EXTREME WESTERN CONUS
TO BEGIN THE PERIOD 00Z SUNDAY. THIS LARGE SCALE PATTERN SHOWS VERY
LITTLE MOVEMENT THROUGH THE MIDDLE OF NEXT WEEK. MEANWHILE, THIS
WILL INFLUENCE A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS THAT
WILL PERSIST THROUGHOUT THE PERIOD. THE GFS AND ECMWF CONTINUE TO
SHOW A SERIES OF S/WAVES AT H5 CYCLING THROUGH THE UPPER LEVEL
PATTERN ACROSS THE CENTRAL PLAINS DURING THE PERIOD. PLENTY OF LOW
LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS CENTRAL AND PORTIONS OF
WESTERN KANSAS AS A DRYLINE CONTINUES TO OSCILLATE BACK AND FORTH
ACROSS SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. AS
A RESULT, THIS WILL BRING THE POSSIBILITY FOR ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS EARLY NEXT
WEEK. SHOULD SEE A BREAK IN PRECIP CHANCES BY THE END OF THE PERIOD
AS UPPER LEVEL TROUGHING IN THE WEST AMPLIFIES SOMEWHAT ALLOWING
RIDGING ALOFT TO EDGE A LITTLE FURTHER NORTHWEST INTO THE CENTRAL
PLAINS. WILL STAY WITH SLIGHT TO LOW END CHANCE POPS EACH DAY
THROUGH EARLY NEXT WEEK IN REGARDS TO THE ISOLATED TO WIDELY
SCATTERED NATURE OF ANY STORMS THAT DEVELOP.

TEMPERATURES WILL CONTINUE TO CLIMB BUT REMAIN JUST BELOW THE
SEASONAL NORM TO BEGIN THE PERIOD. FOR SUNDAY, A SURFACE LOW WILL
DEVELOP JUST TO OUR SOUTHWEST WITH AN ATTENDANT FRONTAL BOUNDARY
EXTENDING EAST GENERALLY ACROSS EXTREME SOUTHERN KANSAS AND NORTHERN
OKLAHOMA. THIS WILL INFLUENCE AN EASTERLY UPSLOPE FLOW ACROSS MUCH
OF SOUTHWEST KANSAS SUNDAY WHICH WILL KEEP COOLER TEMPERATURES IN
PLACE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. THE GFS AND
ECMWF SHOW TEMPERATURES AT H85 RANGING FROM THE MID TEENS(C) ACROSS
THE NORTHERN PORTION OF THE CWA TO THE MID TO UPPER 20S(C) IN OUR
SOUTH AND SOUTHWEST. EXPECT HIGHS MAINLY IN THE 80S(F) SUNDAY WITH
LOWER 90S(F) POSSIBLE IN THE EXTREME SOUTHWEST. A GRADUAL WARMING
TREND WILL CONTINUE THROUGH MID WEEK AS THE UPPER LEVEL PATTERN
AMPLIFIES ALLOWING AN UPPER LEVEL RIDGE TO EDGE NORTHWARD INTO THE
CENTRAL PLAINS. PLAN TO DROP HIGHS A COUPLE DEGREES OR SO ACROSS THE
NORTH SUNDAY AS A RESULT OF A MORE EASTERLY UPSLOPE FLOW. WILL MAKE
SLIGHT ADJUSTMENTS ELSEWHERE.

&&

AVIATION...

A NEAR STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHEASTERN
COLORADO DOWN INTO THE TEXAS PANHANDLE WILL MOVE VERY LITTLE
TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST
KANSAS OVERNIGHT AND INTO THE EARLY MORNING HOURS FRIDAY. ANY
DEVELOPING STORMS COULD BECOME SEVERE. AN EASTERLY UPSLOPE FLOW WILL
REMAIN IN PLACE ACROSS SOUTHWEST KANSAS DURING THE PERIOD. AMPLE LOW
LEVEL MOISTURE WILL ALSO PERSIST ACROSS CENTRAL AND WESTERN KANSAS.
MAY SEE LINGERING AREAS OF MVFR CIGS LATE THIS AFTERNOON AND EARLY
THIS EVENING, THEN AREAS OF REDEVELOPING MVFR/IFR CIGS AND VIS
ACROSS SOUTHWEST KANSAS...MAINLY AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  83  60  82 /  60  40  20  20
GCK  55  82  58  81 /  60  30  30  20
EHA  56  83  59  84 /  30  10  20  20
LBL  58  84  61  84 /  40  20  20  20
HYS  58  78  58  79 /  70  50  30  20
P28  63  83  64  85 /  40  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN02/32
Hazardous weather outlook, Jun 11, 2:15 AM MST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
415 AM CDT THU JUN 11 2009

KSZ030-031-043>046-061>066-074>081-084>090-120915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
415 AM CDT THU JUN 11 2009 /315 AM MDT THU JUN 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER COLORADO LATE THIS
AFTERNOON AND MOVE INTO SOUTHWEST KANSAS THIS EVENING AND
OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL,
DAMAGING WINDS, AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH MONDAY AS
MOIST UPSLOPE SURFACE FLOW AND INSTABILITY CONTINUE. THE BEST
CHANCE FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND
EVENING PERIODS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

The radar

The Goodland radar (KGLD), 174 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

32 hail, 11 thunderstorm wind, 4 heavy rain, 2 funnel cloud, 1 flood. Local standard time, as filed.

Hail, Hamilton

When
June 11, 8:47 PM MST
Where
Hamilton County, 14.52 mi S of Coolidge
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.820, -102.010

Hail, Stanton

When
June 11, 10:20 PM CST
Where
Stanton County, 10.49 mi N of Big Bow
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.720, -101.540

The hail was reported at the intersection of Road 1 and Road A.

Funnel Cloud, Grant

When
June 11, 10:40 PM CST
Where
Grant County, 0.88 mi NE of Ulysses Arpt
Reported by
Law Enforcement
Coordinates
37.610, -101.360

Hail, Grant

When
June 11, 10:40 PM CST
Where
Grant County, 0.88 mi NE of Ulysses Arpt
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
37.610, -101.360

Hail, Grant

When
June 11, 10:54 PM CST
Where
Grant County, 7.3 mi NE of Hickok
Measured
2 in hail
Reported by
COOP Observer
Coordinates
37.640, -101.130

Hail, Grant

When
June 11, 11:09 PM CST
Where
Grant County, 5.58 mi NE of Hickok
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.620, -101.150

Hail, Grant

When
June 11, 11:17 PM CST
Where
Grant County, 7.65 mi NNE of Hickok
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.670, -101.170

There was a wide stretch of hail on the ground. The largest stone measured 2.07.

Thunderstorm Wind, Kearny

When
June 11, 11:30 PM CST
Where
Kearny County, 10.79 mi NNW of Lakin White Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.100, -101.360

The wind was estimated to be from 60 to 70 mph.

Hail, Kearny

When
June 11, 11:50 PM CST
Where
Kearny County, 0.88 mi SW of Lakin
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.940, -101.260

Thunderstorm Wind, Kearny

When
June 11, 11:50 PM CST
Where
Kearny County, 0.88 mi SW of Lakin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.940, -101.260

A trained spotter indicated the winds were about 60 mph.

Funnel Cloud, Meade

When
June 12, 12:10 AM CST
Where
Meade County, 8.73 mi WNW of Fowler
Reported by
Storm Chaser
Coordinates
37.440, -100.340

A storm chaser reported a large cone shaped funnel almost 1/2 way to the ground.

Hail, Meade

When
June 12, 12:10 AM CST
Where
Meade County, 8.73 mi WNW of Fowler
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.440, -100.340

Hail, Finney

When
June 12, 12:16 AM CST
Where
Finney County, 0.88 mi NW of Holcomb
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.990, -100.990

Hail, Finney

When
June 12, 12:28 AM CST
Where
Finney County, 6.42 mi SSE of Tennis
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.090, -100.860

Hail, Grant

When
June 12, 12:40 AM CST
Where
Grant County, 0.55 mi E of Ulysses
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.580, -101.360

Hail, Gray

When
June 12, 12:41 AM CST
Where
Gray County, 7.8 mi E of Montezuma Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.470, -100.340

The hail was mostly nickel sized and covered Higway 23 to a depth of 2 inches at the Meade/Gray county line. Some of the stones were golfball sized.

Hail, Clark

When
June 12, 12:57 AM CST
Where
Clark County, 4.09 mi SSW of Minneola
Measured
1.75 in hail
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
37.380, -100.010

Golf ball sized hail covered the ground and combined with high wind caused extensive damage to vehicles and farm equipment.

Hail, Gray

When
June 12, 1:15 AM CST
Where
Gray County, Ingalls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.830, -100.450

Hail, Ness

When
June 12, 1:20 AM CST
Where
Ness County, 11.07 mi S of Ness City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.290, -99.910

The Sheriffs office reported quarter sized hail covering Highway 283 for a 3/4 mile long stretch.

Hail, Gray

When
June 12, 1:25 AM CST
Where
Gray County, Cimarron
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.800, -100.350

The hail was accompanied by 70 to 90 mph winds but fortunately there were not too many stones this size. However, smaller hail that fell with the wind killed many small birds and small animals in town.

Thunderstorm Wind, Gray

When
June 12, 1:25 AM CST
Where
Gray County, Cimarron
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.800, -100.350

High winds from a severe thunderstorm produced widespread damage in town. Many large trees were uprooted and there was also some roof damage. Hail also occurred and there were many birds and small animals laying dead after the storm. In addition, about 2.50 of rain fell in 30 minutes causing flooding of city streets. Damage was far worse southeast of town.

Flood, Gray

When
June 12, 1:25 AM CST to 2:05 AM CST
Where
Gray County, Cimarron to 0.74 mi E of Cimarron
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.800, -100.350

Rainfall of 2.50 fell in about 30 minutes causing flooding of city streets.

Hail, Gray

When
June 12, 1:30 AM CST
Where
Gray County, 1.49 mi NNW of Ingalls
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.850, -100.460

Hail, Haskell

When
June 12, 1:30 AM CST
Where
Haskell County, 6.17 mi NNW of Satanta Muni Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
37.530, -101.030

Hail, Haskell

When
June 12, 1:30 AM CST
Where
Haskell County, 13.68 mi NNW of Satanta Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.640, -101.050

Hail, Gray

When
June 12, 1:30 AM CST
Where
Gray County, 0.88 mi SE of Cimarron to 3.41 mi ESE of Cimarron
Measured
3 in hail
Property damage
$500,000
Crop damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
37.790, -100.340

Hail was accompanied by 70 to 90 mph winds and did extensive damage to vehicles, buildings, crops and wildlife. The largest stones were a bit bigger than a baseball with the majority golfball sized. At one location 2 miles southeast of Cimarron the siding was stripped off a house. Many fields of alfalfa and wheat were completely mowed down by the wind and hail. Numerous rabbits and birds were laying dead where cover had once stood. Also, there were 5 pivot irrigation sprinklers overturned and several trees uprooted. Trees that were not uprooted were completely stripped of leaves and even pine trees were stripped of their needles in some cases.

Heavy Rain, Kiowa

When
June 12, 1:40 AM CST to 3:40 AM CST
Where
Kiowa County, 6.87 mi NW of Belvidere
Reported by
Public
Coordinates
37.510, -99.180

Rainfall of 2.20 was observed in 2 hours.

Heavy Rain, Kiowa

When
June 12, 1:40 AM CST
Where
Kiowa County, 6.38 mi WNW of Belvidere
Reported by
Public
Coordinates
37.480, -99.190

Rainfall of 2.40 fell in a 2 hour period.

Thunderstorm Wind, Comanche

When
June 12, 1:44 AM CST
Where
Comanche County, 4.37 mi ENE of Wilmore
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.360, -99.150

A trained spotter indicated the winds were around 60 mph.

Hail, Ness

When
June 12, 1:50 AM CST
Where
Ness County, 14.48 mi SSE of Bazine
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.250, -99.600

Thunderstorm Wind, Ford

When
June 12, 2:02 AM CST to 2:04 AM CST
Where
Ford County, 1.78 mi SSE of Dodge City to 2.36 mi SE of Dodge City
Measured
78 kt (90 mph) estimated gust
Property damage
$110,000
Reported by
NWS Storm Survey
Coordinates
37.725, -100.012

A downburst was evident on radar and by ground survey south of Dodge City. One pivot irrigation sprinkler was rolled over and a grain bin was destroyed and carried about 3/4 of a mile. A 1/2 mile stretch of power poles were blown down also.

Thunderstorm Wind, Ford

When
June 12, 2:02 AM CST to 2:05 AM CST
Where
Ford County, 2.5 mi SSE of Dodge City to 2.56 mi W of Wilroads Gardens
Measured
78 kt (90 mph) estimated gust
Property damage
$210,000
Reported by
NWS Storm Survey
Coordinates
37.715, -100.007

A second downburst was recorded by radar and verified by ground survey south of Dodge City and south of another damage area. In this area, three pivot irrigation sprinklers were overturned, several power poles were broken and a 1/4 mile stretch of cedar trees were uprooted. The damage area was about 3/4 mile wide and 2 1/2 miles long.

Hail, Ford

When
June 12, 2:04 AM CST
Where
Ford County, 0.88 mi NE of Dodge City
Measured
0.75 in hail
Reported by
Public
Coordinates
37.760, -100.010

Hail, Kiowa

When
June 12, 2:15 AM CST
Where
Kiowa County, 10.38 mi S of Greensburg
Measured
0.75 in hail
Reported by
Public
Coordinates
37.450, -99.290

Hail, Pawnee

When
June 12, 2:40 AM CST
Where
Pawnee County, 3.62 mi SSE of Sanford
Measured
1 in hail
Reported by
Public
Coordinates
38.130, -99.300

Hail, Meade

When
June 12, 2:50 AM CST
Where
Meade County, 2.14 mi NNE of Meade Muni Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
37.310, -100.340

The hail that fell covered the ground.

Thunderstorm Wind, Ford

When
June 12, 2:50 AM CST
Where
Ford County, Bucklin
Measured
74 kt (85 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.550, -99.630

Several power poles on the north side of Bucklin were broken. There were also numerous 10 inch diameter tree limbs blown down.

Thunderstorm Wind, Meade

When
June 12, 2:55 AM CST
Where
Meade County, 0.55 mi E of Meade Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.280, -100.340

Law enforcement indicated wind gusts were at least 60 mph.

Hail, Meade

When
June 12, 3:00 AM CST
Where
Meade County, 1.38 mi N of Meade
Measured
1 in hail
Reported by
Public
Coordinates
37.300, -100.330

Metal siding on the north side of the house was damaged by the hail that was accompanied by strong winds.

Hail, Meade

When
June 12, 3:05 AM CST
Where
Meade County, 0.55 mi E of Meade Muni Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.280, -100.340

Hail, Clark

When
June 12, 3:05 AM CST
Where
Clark County, 1.79 mi WNW of Minneola
Measured
1 in hail
Reported by
Public
Coordinates
37.440, -100.000

Hail, Meade

When
June 12, 3:15 AM CST
Where
Meade County, 8.45 mi S of Fowler Arpt
Measured
1 in hail
Reported by
Public
Coordinates
37.260, -100.150

Thunderstorm Wind, Clark

When
June 12, 3:30 AM CST
Where
Clark County, 2.16 mi NW of Englewood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.050, -100.010

The resident indicated the winds were at least 60 mph but because of darkness could not see any damage.

Hail, Kiowa

When
June 12, 3:40 AM CST
Where
Kiowa County, 6.38 mi WNW of Belvidere
Measured
1 in hail
Reported by
Public
Coordinates
37.480, -99.190

There was also 2.40 of rain with the storm.

Thunderstorm Wind, Kiowa

When
June 12, 3:40 AM CST
Where
Kiowa County, 6.87 mi NW of Belvidere
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.510, -99.180

There was also 2.20 of rain with the storm.

Hail, Clark

When
June 12, 3:55 AM CST
Where
Clark County, 2.31 mi WSW of Acres
Measured
1.75 in hail
Reported by
Public
Coordinates
37.090, -99.920

Thunderstorm Wind, Comanche

When
June 12, 4:15 AM CST
Where
Comanche County, 5.55 mi E of Protection
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.190, -99.380

The resident said the winds were at least 60 mph but could not see out because it was dark.

Hail, Barber

When
June 12, 4:30 AM CST
Where
Barber County, Sun City
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
37.380, -98.920

Heavy Rain, Clark

When
June 12, 5:00 AM CST
Where
Clark County, 1.65 mi W of Minneola
Reported by
Public
Coordinates
37.430, -100.000

Rainfall of 2.75 was reported overnight.

Heavy Rain, Clark

When
June 12, 5:00 AM CST
Where
Clark County, 2.19 mi W of Minneola
Reported by
Public
Coordinates
37.430, -100.010

Rainfall of 3.40 was reported overnight.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185708, 185709, 185704, 185710, 185711, 185713, 185717, 185761, 185729, 185763, 185707, 185720, 185722, 185723, 185725, 185728, 185731, 185747, 185732, 185831, 185834, 185838, 185733, 185748, 185749, 185843, 185771, 185773, 185764, 185734, 185827, 185828, 185736, 185737, 185751, 185739, 185754, 185756, 185741, 185743, and more.